What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 26, 6:31 PM EST, 19 minutes earlier.
Area forecast discussion, Aug 26, 6:31 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
731 PM EDT Thu Aug 26 2021
...00Z Aviation Area Forecast Discussion...
.PREV DISCUSSION... /Issued 320 PM EDT Thu Aug 26 2021/
SHORT TERM /Tonight through Friday Night/...
Despite weak mid/upper-level troughing still present over the region
and ample low-level moisture, it appears that weakening mid-level
lapse rates have severely limited convective potential across much
of the forecast area this afternoon. Model soundings indicate we
should see at least slightly more favorable mid-level lapse rates
tomorrow even as the trough continues to weaken and mid/upper
ridging begins building into the region. Still, without any
definitive forcing mechanism any isolated to scattered convection
will remain diurnally focused through the period. Above mentioned
weak lapse rates should also keep severe thunderstorm threat to a
minimum as well. Temperatures remain seasonably warm through the
period.
20
LONG TERM /Saturday through Thursday/...
No big changes for the long term as a ridge of high pressure covers
the southeast. Tropical Depression Nine is forecast to enter the
central Gulf this weekend and move up the lower MS Valley Monday and
Tuesday. Not sure how much tropical moisture our area will see this
weekend...but looks like the potential is there for some increase in
pops for the first of the week as the remnants begin to drift
northeast. Have pushed pops up to likely across the far north for
Tuesday and Wednesday...otherwise no changes. The previous
discussion is included below.
Previous...
The extended opens on Saturday morning with enhanced
moisture present in the wake of an open wave disturbance traversing
the western rim of the Bermuda high. PWATs of 2.0-2.2" are focused
across far southeast GA, with chance PoPs in tow. Any storms that
form in this area will be efficient rain makers, and may produce
strong downdraft winds. As we progress into Sunday, the center of
the Bermuda high edges further westward, bringing with it
comparatively drier air, especially along and east of I-75. Lower
chances for showers and thunderstorms remain, especially during the
afternoon and evening.
Late Monday and beyond are contingent on the track and intensity of
the latest tropical system, progged to move into the Gulf late this
weekend. Subsequent model runs have shown an eastward shift in
forecast track, which could push tropical moisture our way by
midweek, but uncertainty remains a key player this far out. Best to
hedge our bets at this point, so have capped PoPs at chance; expect
changes to this period in future grid updates as guidance improves.
41/NListemaa/Hochstatter
.AVIATION...
00Z Update...
Outside a rouge storm headed towards MCN between 00-02Z, VFR
conditions expected through 08Z. Will see areas of MVFR or lower
ceilings and visibilities developing, more widespread across
central Georgia. Most likely TAF sites to see any significant
impacts will be KMCN, KAHN, and KPDK. VFR conditions return to
any impacted areas by 14-16Z. Winds remain easterly 4-8kt through
00Z, diminishing to 4kt or less after. Diurnal showers and
thunderstorms once again expected after 18Z tomorrow, with highest
probs for Central Georgia.
//ATL Confidence...00Z Update...
Medium on morning Cigs/Vsbys.
High on all other elements.
Thiem
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 89 71 90 / 20 40 30 20
Atlanta 73 89 73 88 / 20 40 30 30
Blairsville 67 85 68 85 / 30 30 20 20
Cartersville 70 90 71 90 / 20 30 20 30
Columbus 73 90 73 89 / 10 50 30 60
Gainesville 70 87 71 88 / 20 30 30 20
Macon 73 90 72 91 / 20 50 40 50
Rome 70 92 71 91 / 30 30 20 30
Peachtree City 70 89 70 88 / 20 40 30 30
Vidalia 74 90 73 90 / 20 50 30 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...20
LONG TERM....41
AVIATION...Thiem
Hazardous weather outlook, Aug 26, 4:49 PM EST, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
549 PM EDT Thu Aug 26 2021
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-272200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
549 PM EDT Thu Aug 26 2021
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Tonight...
Scattered thunderstorms are expected to continue into this
evening in portions of far north Georgia, mostly within the higher
elevations of the Blue Ridge Mountains. A few of these storms
could be strong with locally heavy rainfall, strong wind gusts,
and lightning as the main hazards.
Otherwise, no hazardous weather is expected for the remainder of
the forecast area.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
A return to a more diurnal pattern with isolated to scattered
thunderstorms is expected for the weekend into the middle of the
week next week. With any storms that develop, locally heavy
rainfall, lightning, and gusty winds will be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 26, 3:18 PM EST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
418 PM EDT Thu Aug 26 2021
GAZ004-005-262045-
Whitfield GA-Murray GA-
418 PM EDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL MURRAY AND
EASTERN WHITFIELD COUNTIES THROUGH 445 PM EDT...
At 418 PM EDT...a strong thunderstorm was near Crandall, or near
Chatsworth...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Chatsworth, Varnell, Eton, Crandall, Conasauga Lake,
Beaverdale, Dawnville, Sumac, Fort Mountain State Park and North
Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3479 8461 3478 8464 3476 8464 3464 8492
3493 8501 3493 8500 3494 8465
TIME...MOT...LOC 2018Z 073DEG 10KT 3483 8471
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 26, 3:53 PM EST, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
453 PM EDT Thu Aug 26 2021
GAZ005-262130-
Murray GA-
453 PM EDT Thu Aug 26 2021
...HEAVY RAINFALL HAS BEGUN TO IMPACT PORTIONS OF CENTRAL MURRAY
COUNTY...
At 451 PM EDT...a strong thunderstorm was over Crandall, or near
Chatsworth...moving west at 5 mph.
HAZARD...Winds up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Chatsworth, Eton, Crandall, Conasauga Lake and Sumac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3493 8470 3482 8459 3480 8460 3474 8479
3486 8484 3487 8482 3488 8482
TIME...MOT...LOC 2051Z 086DEG 6KT 3485 8472
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 26, 4:30 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT Thu Aug 26 2021
GAZ006>009-015-016-262145-
Gilmer GA-Union GA-Towns GA-White GA-Lumpkin GA-Fannin GA-
530 PM EDT Thu Aug 26 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHWESTERN TOWNS,
NORTHERN LUMPKIN, CENTRAL GILMER, NORTHWESTERN WHITE, UNION AND
NORTHEASTERN FANNIN COUNTIES THROUGH 545 PM EDT...
At 522 PM EDT...a cluster of strong thunderstorms was along a line
extending from near Mountaintown to Low Gap Shelter...and moving
north at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Ellijay, Blue Ridge, Blairsville, East Ellijay, Morganton, Suches,
Blue Mountain Shelter, Higdon, Jones Creek, Woods Hole Shelter, Low
Gap Shelter, Pisgah, Vogel State Park, Cherry Log, Stover Creek
Shelter, Turners Corner, Gaddistown, Hemp, Margret and Whitley Gap
Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3467 8378 3463 8445 3481 8459 3483 8458
3486 8462 3490 8462 3491 8371
TIME...MOT...LOC 2122Z 165DEG 17KT 3475 8451 3478 8385
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 26, 4:56 PM EST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT Thu Aug 26 2021
GAZ006>008-015-262230-
Gilmer GA-Union GA-Lumpkin GA-Fannin GA-
556 PM EDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN LUMPKIN,
CENTRAL GILMER, WESTERN UNION AND FANNIN COUNTIES THROUGH 630 PM
EDT...
At 555 PM EDT...a strong thunderstorm was over Gaddistown, or 12
miles southwest of Blairsville...moving northwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Blue Ridge, East Ellijay, Morganton, Suches, Hemp, Margret, Camp
Merrill, Hurst, Loving, Jones Creek, Woods Hole Shelter, Dial,
Springer Mountain Shelter, Pisgah, Mineral Bluff, Vogel State Park,
Cherry Log, Stover Creek Shelter, Hawk Mountain Shelter and Blood
Mountain Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3472 8386 3457 8402 3472 8452 3499 8428
3499 8417
TIME...MOT...LOC 2155Z 140DEG 14KT 3472 8409
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 26, 6:33 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Thu Aug 26 2021
GAZ083-084-096-270000-
Wilkinson GA-Bleckley GA-Twiggs GA-
733 PM EDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN WILKINSON,
SOUTHEASTERN TWIGGS AND NORTHERN BLECKLEY COUNTIES THROUGH 800 PM
EDT...
At 733 PM EDT...a strong thunderstorm was over Danville, or 8 miles
southeast of Jeffersonville...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jeffersonville, Danville, Allentown, Marion, Tarversville, District
Path, Bullard, Goldsboro and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3244 8349 3245 8350 3246 8349 3248 8350
3249 8349 3250 8352 3275 8350 3265 8318
3261 8318 3258 8323 3250 8318 3248 8318
3243 8349
TIME...MOT...LOC 2333Z 090DEG 13KT 3257 8328
MAX HAIL SIZE...
MAX WIND GUST...40MPH